Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 20, NWS Midland/Odessa, TX

May 7, 200819 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at May 7, 2008, 5:20 AM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at May 7, 2008, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 7, 2008, 5:20 AM CDT (10:20 UTC)
In effect from
May 7, 2008, 7:00 AM CDT
Expired
May 7, 2008, 7:00 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1301 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 071020
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
520 AM CDT WED MAY 7 2008

...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
AND THE HIGHWAY 54 CORRIDOR TODAY...

...VERY WINDY CONDITIONS EXPECTED TODAY ACROSS THE PERMIAN
BASIN...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...
MARFA PLATEAU...PRESIDIO VALLEY AND BIG BEND...

.A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST
TEXAS TODAY. UNDERNEATH THIS LOW...STRONG WINDS CAN BE EXPECTED
IN THE MOUNTAINS AND ALONG THE HIGHWAY 54 CORRIDOR WITH VERY WINDY
CONDITIONS EXPECTED ACROSS THE REMAINDER OF WEST TEXAS AND THE
SOUTHEAST NEW MEXICO PLAINS TODAY. WINDS WILL SUBSIDE BY EARLY
THIS EVENING AS THE STORM SYSTEM MOVES WELL EAST OF THE AREA.

TXZ057-072000-
/O.EXB.KMAF.HW.W.0037.080507T1200Z-080508T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
520 AM CDT WED MAY 7 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 65 MPH WILL OCCUR
TODAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ074-258-072000-
/O.CON.KMAF.HW.W.0037.080507T1200Z-080508T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
520 AM CDT WED MAY 7 2008 /420 AM MDT WED MAY 7 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 CAN BE EXPECTED TODAY.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS AND THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS
MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY.
MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT
TO PLAN ALTERNATE ROUTES.

$$

NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-079>082-
072000-
/O.NEW.KMAF.WI.Y.0020.080507T1200Z-080508T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON
520 AM CDT WED MAY 7 2008 /420 AM MDT WED MAY 7 2008/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 55 MPH CAN BE EXPECTED
TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KMAF 071039 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
520 AM CDT WED MAY 7 2008

...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
AND THE HIGHWAY 54 CORRIDOR TODAY...

...VERY WINDY CONDITIONS EXPECTED TODAY ACROSS THE PERMIAN
BASIN...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...
MARFA PLATEAU...PRESIDIO VALLEY AND BIG BEND...

.A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST
TEXAS TODAY. UNDERNEATH THIS LOW...STRONG WINDS CAN BE EXPECTED
IN THE MOUNTAINS AND ALONG THE HIGHWAY 54 CORRIDOR WITH VERY WINDY
CONDITIONS EXPECTED ACROSS THE REMAINDER OF WEST TEXAS AND THE
SOUTHEAST NEW MEXICO PLAINS TODAY. WINDS WILL SUBSIDE BY EARLY
THIS EVENING AS THE STORM SYSTEM MOVES WELL EAST OF THE AREA.

TXZ057-072000-
/O.EXB.KMAF.HW.W.0037.080507T1200Z-080508T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
520 AM CDT WED MAY 7 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 65 MPH WILL OCCUR
TODAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ074-258-072000-
/O.CON.KMAF.HW.W.0037.080507T1200Z-080508T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
520 AM CDT WED MAY 7 2008 /420 AM MDT WED MAY 7 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH CAN BE EXPECTED 
TODAY.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS AND THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS
MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY.
MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT
TO PLAN ALTERNATE ROUTES.

$$

NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-079>082-
072000-
/O.NEW.KMAF.WI.Y.0020.080507T1200Z-080508T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON
520 AM CDT WED MAY 7 2008 /420 AM MDT WED MAY 7 2008/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 55 MPH CAN BE EXPECTED
TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 072007
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT WED MAY 7 2008

...STRONG WINDS WILL PERSIST IN THE GUADALUPE AND DAVIS MOUNTAINS AND
THE HIGHWAY 54 CORRIDOR THROUGH THIS AFTERNOON...

...VERY WINDY CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON ACROSS 
THE PERMIAN BASIN... SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS
PECOS... MARFA PLATEAU... PRESIDIO VALLEY AND BIG BEND...

.A POTENT UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE TEXAS 
PANHANDLE THIS AFTERNOON WILL MOVE NORTHEAST AWAY FROM THE AREA 
TONIGHT.  STRONG WINDS WILL PERSIST IN THE MOUNTAINS AND ALONG THE
HIGHWAY 54 CORRIDOR...WITH VERY WINDY CONDITIONS EXPECTED ACROSS THE
REMAINDER OF WEST TEXAS AND THE SOUTHEAST NEW MEXICO PLAINS UNTIL
THIS SYSTEM MOVES AWAY FROM THE AREA.  WINDS WILL SUBSIDE BY EARLY
THIS EVENING.

NMZ027-TXZ074-258-080200-
/O.CON.KMAF.HW.W.0037.000000T0000Z-080508T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
307 PM CDT WED MAY 7 2008 /207 PM MDT WED MAY 7 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH CAN BE EXPECTED
THROUGH THIS AFTERNOON.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS AND THE HIGHER ELEVATIONS OF THE GUADALUPE AND
DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY.
MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT
TO PLAN ALTERNATE ROUTES.

$$

TXZ057-080000-
/O.CON.KMAF.HW.W.0037.000000T0000Z-080508T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
307 PM CDT WED MAY 7 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 65 MPH WILL OCCUR
THROUGH THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-079>082-
080000-
/O.CON.KMAF.WI.Y.0020.000000T0000Z-080508T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON
307 PM CDT WED MAY 7 2008 /207 PM MDT WED MAY 7 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 50 MPH CAN BE EXPECTED
THROUGH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at May 7, 5:14 AM CDT, 6 minutes earlier.

Area forecast discussion, May 7, 5:14 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
514 AM CDT WED MAY 7 2008

.DISCUSSION...
THE DRYLINE IS SURGING EAST RAPIDLY AT 10Z AND IS LOCATED FROM
NEAR BIG SPRING TO JUST EAST OF FORT STOCKTON. AN OUTFLOW BOUNDARY
WAS ALSO CURRENTLY TRYING TO MOVE SOUTH FROM SEMINOLE EAST TO
SNYDER. EXPECT THE OUTFLOW BOUNDARY TO WASH OUT WITH DECENT 3 HOUR
PRESSURE FALLS NOTED ACROSS THE TEXAS PANHANDLE TO THE NORTHERN
PERMIAN BASIN. THE DRYLINE SHOULD CONTINUE TO SURGE EASTWARD EARLY
TODAY AS THE UPPER LOW IN NEW MEXICO CONTINUES TO MOVE EAST TOWARD
THE REGION. WINDY CONDITIONS ARE NOTED ALREADY BEHIND THE DRYLINE
AND ARE NEAR ADVISORY CRITERIA. PROGGED WIND FIELDS AND GRADIENTS
SUGGEST A WIND ADVISORY FOR THE ENTIRE AREA EXCEPT THE MOUNTAINS
AND THE HIGHWAY 54 CORRIDOR WHERE A HIGH WIND WARNING WILL BE IN
PLACE TODAY. MENTIONED PATCHY BLOWING DUST ALL AREAS WITH THE VERY
WINDY CONDITIONS. HAVE RETAINED SLIGHT POPS FOR SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN THIS
MORNING DUE TO EXITING DRYLINE AND WRAPAROUND MOISTURE EXPECTED IN
THE NORTHERN BASIN IN CLOSE PROXIMITY TO THE TRACK OF THE UPPER
LOW.

AFTER TODAY THE WEATHER WILL TURN RELATIVELY QUIET AGAIN WITH
A STRAIGHT FAST FLOW RETURNING ONCE AGAIN. TEMPERATURES WILL
BE ABOVE NORMAL. A WEAK FRONT WILL TRY TO SNEAK IN FRIDAY BUT
IT SHOULD MIX OUT QUICKLY DUE TO LACK OF A SIGNIFICANT PUSH.
A STRONGER FRONT WILL PUSH SOUTH SATURDAY NIGHT AS AN UPPER LEVEL
STORM SYSTEM PASSES BY TO THE NORTH. THE MAIN AFFECT FROM
THIS FRONT WILL BE TEMPERATURES KNOCKED BACK TO NEAR NORMAL
SUNDAY. ANOTHER UPPER LEVEL LOW WILL TRACK WELL NORTH OF
THE FORECAST AREA NEXT MONDAY THROUGH WEDNESDAY. STRAIGHT FLOW
SOUTH OF THE LOW SHOULD SHUNT MUCH OF THE DEEP LOW LEVEL MOISTURE
EAST OF THE AREA BY TUESDAY.

&&

.FIRE WEATHER...
WILL CONTINUE THE RED FLAG WARNING TODAY FOR ALL AREAS. THE ONLY
CHANGE AT THIS TIME IS TO MOVE THE STARTING TIME OF THE WARNING
TO 12Z WEDNESDAY AS CONDITIONS AS OF 10Z ARE ALREADY FLIRTING
WITH RED FLAG CRITERIA BEHIND THE DRYLINE. ONE CONCERN IS THE
WRAPAROUND MOISTURE THAT IS EXPECTED ACROSS THE NORTHERN...AND
PARTICULARLY THE NORTHEAST PERMIAN BASIN TODAY. THIS MAY KEEP RH/S
FROM FROM DROPPING TO 15 PERCENT OR BELOW IN THE AFOREMENTIONED
AREA. LATER SHIFTS WILL NEED TO MONITOR FOR POSSIBLE CANCELLATION
IN THOSE AREAS.

HAVE ISSUED A FIRE WEATHER WATCH FOR THE SOUTHEAST NEW MEXICO
PLAINS...GUADALUPE MOUNTAINS AND THE UPPER TRANS PECOS FOR
THURSDAY AFTERNOON AS ANOTHER LEE TROUGH FORMS IN THE STRAIGHT
FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              86  58  89  60  /  20   0   0   0
CARLSBAD NM                88  57  92  57  /  10  10   0   0
DRYDEN TX                  94  61  97  64  /  10   0   0   0
FORT STOCKTON TX           88  61  92  61  /  10   0   0   0
GUADALUPE PASS TX          82  58  84  59  /  10   0   0   0
HOBBS NM                   87  53  91  55  /  10  10   0   0
MARFA TX                   82  48  85  49  /  10   0   0   0
MIDLAND INTL AIRPORT TX    87  58  91  58  /  10   0   0   0
ODESSA TX                  87  60  90  61  /  10   0   0   0
WINK TX                    94  59  98  59  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 6 AM THIS MORNING TO 6 PM MDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 6 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     FIRE WEATHER WATCH FROM 12 PM TO 8 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM
     CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...WARD...
     WINKLER.

     HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM
     CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES...GUADALUPE
     MOUNTAINS...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING FROM 7 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES...VAN HORN AND HIGHWAY 54
     CORRIDOR.

&&

12
Hazardous weather outlook, May 7, 5:09 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 AM CDT WED MAY 7 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
509 AM CDT WED MAY 7 2008 /409 AM MDT WED MAY 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WARM... DRY... AND WINDY CONDITIONS WILL RESULT IN A DANGEROUS
FIRE WEATHER SITUATION ACROSS THE AREA TODAY.  A RED FLAG WARNING
IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.
A HIGH WIND WARNING FOR SUSTAINED WINDS OVER 40 MPH OR GUSTS OVER
60 MPH IS IN EFFECT TODAY FOR THE GUADALUPE AND DAVIS MOUNTAINS.
A WIND ADVISORY FOR SUSTAINED WINDS OF 30 MPH OR GREATER IS IN
EFFECT TODAY FOR THE REMAINDER OF WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FIRE WEATHER CONCERNS WILL CONTINUE FOR SOUTHEASTERN NEW MEXICO
AND THE UPPER TRANS PECOS THURSDAY AS DRY AND WINDY CONDITIONS
WILL AGAIN BE POSSIBLE.  NO OTHER HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 7, 3:30 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 AM CDT WED MAY 7 2008

TXZ062-069-070900-
MIDLAND-UPTON-
330 AM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL MIDLAND AND NORTH
CENTRAL UPTON COUNTIES.

AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL UPTON
COUNTY AT 330 AM CDT...MOVING EAST AT 18 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, May 7, 3:56 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT WED MAY 7 2008

NMZ029-070930-
NORTHERN LEA COUNTY-
256 AM MDT WED MAY 7 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN LEA COUNTY.

A STRONG STORM NEAR CAPROCK WAS MOVING NORTHEAST AT 30 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT
WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
Special weather statement, May 7, 4:02 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
402 AM CDT WED MAY 7 2008

TXZ062-063-069-070-071000-
GLASSCOCK-MIDLAND-UPTON-REAGAN-
402 AM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK...NORTHWESTERN
REAGAN...SOUTHEASTERN MIDLAND AND SOUTHEASTERN UPTON COUNTIES.

AN INTENSIFYING LINE OF THUNDERSTORMS WAS LOCATED FROM SOUTHEASTERN
MIDLAND COUNTY TO SOUTHWESTERN UPTON COUNTY.  THIS LINE WILL MOVE
EAST AT 20 MPH ACROSS GLASSCOCK AND REAGAN COUNTIES.

AS THESE THUNDERSTORMS INCREASE...SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
Special weather statement, May 7, 4:44 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 AM CDT WED MAY 7 2008

TXZ052-071000-
HOWARD-
444 AM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN HOWARD COUNTY.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 3 MILES EAST OF FORSAN AT
444 AM CDT...MOVING NORTHEAST AT 40 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, May 7, 5:04 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
504 AM CDT WED MAY 7 2008

TXZ048-071100-
SCURRY-
504 AM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SCURRY COUNTY.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 5 MILES
EAST OF KNAPP AT 504 AM CDT...MOVING NORTHEAST AT 35 MPH.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE.
Special weather statement, May 7, 5:08 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
508 AM CDT WED MAY 7 2008

TXZ053-071100-
MITCHELL-
508 AM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR MITCHELL COUNTY.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF
WESTBROOK AT 508 AM CDT...MOVING NORTHEAST AT 35 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:11 PM CDTSevere Thunderstorm WarningMAFGaines64 min
May 6, 8:21 PM CDTSevere Thunderstorm WarningMAFCulberson34 min
May 6, 9:34 PM CDTAreal Flood AdvisoryMAFGlasscock, Midland, Pecos, Reagan, Upton152 days
May 7, 12:03 AM CDTSevere Thunderstorm WarningMAFAndrews27 min
May 7, 12:31 AM CDTSevere Thunderstorm WarningMAFAndrews, Gaines59 min
May 7, 1:00 AM CDTTornado WarningMAFAndrews, Gaines30 min
May 7, 1:31 AM CDTSevere Thunderstorm WarningMAFDawson, Gaines44 min
May 7, 6:13 AM CDTFire Weather WatchMAFLoving23 hr
May 6, 7:16 PM CDTSevere Thunderstorm WarningMAFEddy, Lea59 min
May 6, 7:32 PM CDTSevere Thunderstorm WarningMAFEddy58 min
May 6, 8:43 PM CDTSevere Thunderstorm WarningMAFLea32 min
May 6, 9:14 PM CDTSevere Thunderstorm WarningMAFLea50 min
May 6, 9:29 PM CDTSevere Thunderstorm WarningMAFLea31 min
May 7, 1:00 AM CDTSevere Thunderstorm WarningMAFLea60 min

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.